Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Tenofovir/FTC

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Atripla (Efavirenz/Tenofovir/FTC)

ef-FAH-ver-enz / em-tri-SIT-uh-bean / te-NOE-fo-veer Brand Name: Atripla Other Name(s): EFV/FTC/TDF Drug Class: Combination Drugs Approved Use: Treatment of HIV Infection WARNING: Atripla can cause serious, life-threatening side effects. These include lactic acidosis (buildup of acid in the blood) and liver problems. Contact your health care provider right away if you have any of the following symptoms that may signal...
Ask the Experts

Constant rash from atripla 9efavirenz/tenofovir/FTC)

Can anyone advice me how to remedy this constant rash i am experiencing since i was put on above regimen 6 months ago.The ointments recommended by my Physician does eradicate the rash....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rashes in the setting of starting HIV medications can have a wide range of causes including flare-ups of seborrhea, folliculitis, ezcema, fungal infections, manifestations of immune reconstitution syndrome, and/or side effects of one of the... Read more »

Insufficient progress on tenofovir, FTC and efavirenz?

Dear Dr Young,I was diagnosed in December 2004 with a CD4 count of 56, a viral load of 86,000 and a CD4/CD8 percentage of 4.7.I started treatment (tenofovir, FTC, Efavirenz) on 19 January with a CD4 of 95, a VL of 100,000 and CD4/CD8 % of 5.5.At 23...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your questions and post.Looks like you started on a potent first line treatment with a high viral load. You've had a baseline resistance test (good!) and while not definitive proof, pretty good evidence that you did not acquire drug... Read more »

Insufficient progress on tenofovir, FTC and efavirenz? Thank you and follow up

Hi Dr. Ben,Thanks so very much for your careful answer to my question. You clearly have a wonderful cyber-bedtime manner! Can I bother you with a couple follow up details?You mention that you suppose my viral load was somewhere higher than 100,000...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Dear J-Thanks for your follow up and complements. Even a few positive words are very meaningful.Recalling your viral load response-- yes, it's not too unusual to see viral load hover just above the detectable level for some weeks after an... Read more »

FTC/tenofovir

Dr. Wohl,You talked about FTC and tenofovir being a great new once-a-day combo. How soon do you think that will become a reality and what would be your choice for a third drug in the combination?Much appreciated,Lucy...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Dear Lucy,The company that makes tenofovir and now owns FTC, Gilead Sciences, is working hard to develop a combination pill containing both drugs.It is difficult to predict when a new drug will be available to patients given all the necessary hoops... Read more »
Connect With Others

Tenofovir

Posted by Anonymous, 1 Reply
I'm just starting treatment and my doctor who does things differently recommended tenofovir...I know it's a new drug. Has anyone any experience with it?


Read more »

HIV testing while on tenofovir.

Posted by EmeandEme, 1 Reply
I have been taking tenofovir for over 6 months for Hep B. 3 months ago I had unprotected sex because the condom broke and need to figure out what test I need to take to check for HIV.

I have gotten tested every single month and everything has come... Read more »

Complera, the new once-daily combo pill

Posted by bartleby
new treatment option. here's what you need to know.
Complera (rilpivirine/tenofovir/FTC) is like Atripla (efavirenz/tenofovir/FTC) except it replaces the Sustiva (efavirenz, Stocrin) arm with Edurant (rilpivirine). it has to be taken with a meal.... Read more »

Shortness of breath

Posted by garret99
Hello everyone. I would like to know if there is anyone out there that is using stochrine,epivir and tenofovir.....my doc removed one of my meds and replaced it with the epivir. After 3 months my cd4 count went from 155 to 260 and my viral load was... Read more »